Alert archive / Oklahoma / River Flood Advisories in 2013

River Flood Advisory 13, NWS Tulsa, OK

November 2, 2013Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Nov 2, 2013, 9:02 AM CDT for Ottawa County, Oklahoma. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Nov 2, 2013, 9:02 AM CDT (14:02 UTC)
Expired
Nov 3, 2013, 1:00 AM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WGUS84 KTSA 021402
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
902 AM CDT SAT NOV 2 2013

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County

OKC115-022202-
/O.NEW.KTSA.FL.Y.0013.131102T1402Z-131103T0600Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 AM CDT SAT NOV 2 2013

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Neosho River near Commerce.
* At  8:00 AM Saturday, the stage was 14.7 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 14.8 feet by this afternoon,
  which is below flood stage. The river is forecast to drop below
  action stage by around midnight tonight.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
3 follow-up statements
471 
WGUS84 KTSA 021854
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
154 PM CDT SAT NOV 2 2013

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County

OKC115-030254-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-131103T0600Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
154 PM CDT SAT NOV 2 2013

The Flood Advisory continues for
  The Neosho River near Commerce
* until late tonight, or until the advisory is cancelled.
* At  1:00 PM Saturday, the stage was 14.6 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is below flood stage and will continue to fall
  but will remain above action stage until around midnight tonight.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
755 
WGUS84 KTSA 030044
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
744 PM CDT SAT NOV 2 2013

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County

OKC115-030600-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-131103T0600Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
744 PM CDT SAT NOV 2 2013

The Flood Advisory continues for
  The Neosho River near Commerce
* until late tonight, or until the advisory is cancelled.
* At 7:00 PM Saturday, the stage was 14.2 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will fall below action stage by Midnight.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water, and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
936 
WGUS84 KTSA 030541
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
1241 AM CDT SUN NOV 3 2013

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County

OKC115-030611-
/O.CAN.KTSA.FL.Y.0013.000000T0000Z-131103T0600Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1241 AM CDT SUN NOV 3 2013

The Flood Advisory is cancelled for
  The Neosho River near Commerce.
* At 12:00 AM Sunday, the stage was 13.0 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.7 feet and 
  will continue falling.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water, and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 2, 6:16 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 2, 6:16 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
616 AM CDT SAT NOV 2 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT SAT NOV 2 2013/

DISCUSSION...
MOSTLY CLEAR SKIES AND NORTHWESTERLY WINDS WERE COMMON ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING AS A
RIDGE OF HIGH PRESSURE SET UP OVER THE PLAINS. NORTHWESTERLY FLOW
BEHIND THE TROF AXIS THAT MOVED THROUGH YESTERDAY WILL KEEP TEMPS
COOLER TODAY WITH HIGHS A LITTLE BELOW SEASONAL AVERAGE. THE
CENTER OF HIGH PRESSURE SHIFTS EAST OF THE REGION TONIGHT...
ALLOWING FOR SOUTHERLY WINDS TO RETURN BY EARLY SUNDAY MORNING.
LOCATIONS OVER FAR NORTHWEST ARKANSAS TONIGHT...CLOSEST TO THE
CENTER OF HIGH PRESSURE...ARE EXPECTED TO BE THE COLDEST WITH
LOWS REACHING NEAR THE FREEZING MARK UNDERNEATH MOSTLY CLEAR SKIES
AND LIGHT WINDS.

SOUTHERLY WINDS BECOME GUSTY DURING THE DAY SUNDAY AS THE HIGH
CONTINUES TO SHIFT EASTWARD AND A LONGWAVE TROF DEVELOPS OVER THE
WESTERN CONUS. WIND GUSTS IN THE 20 TO AROUND 30 MPH RANGE WILL BE
POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA...WITH GUSTS UP
TOWARDS 20 MPH POSSIBLE ELSEWHERE. THESE WINDS WILL BEGIN TO
TRANSPORT AMPLE AMOUNTS OF MOISTURE BACK INTO THE REGION...HELPING
TEMPS SUNDAY AFTERNOON TO BE A FEW DEGREES WARMER THAN TODAYS
HIGHS.

CLOUD COVER INCREASES SUNDAY AFTERNOON/NIGHT AS AN UPPER LEVEL LOW
MOVES EAST ALONG THE CANADA/U.S. BORDER AND THE LONGWAVE TROF
SHIFTS TOWARD THE ROCKY MOUNTAIN REGION. A COLD FRONT IS FORECAST
TO SET UP OVER WESTERN KANSAS AND NEBRASKA FOR MONDAY...ALLOWING
FOR CHANCES OF RAIN SHOWERS TO BECOME POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS AS GUSTY SOUTHERLY FLOW CONTINUES
TO FEED MOISTURE INTO THE REGION. THUNDERSTORM CHANCES CONTINUE TO
BE LIMITED WITH THIS SETUP AS INSTABILITY REMAINS MARGINAL. WILL
CARRY ISOLATED THUNDER...HOWEVER...BEGINNING MONDAY NIGHT AS A 40+KT
LLJ DEVELOPS WITHIN AN AREA OF WAA ACROSS THE REGION.

RAIN SHOWER CHANCES INCREASE TUESDAY AND TUESDAY NIGHT AS THE
COLD FRONT APPROACHES THE REGION. WILL CONTINUE TO CARRY ISOLATED
THUNDER THROUGH TUESDAY NIGHT INTO WEDNESDAY AS THE GREATEST
POTENTIAL FOR A THUNDERSTORM LOOKS TO BE ALONG AND NEAR THE FRONT
AS IT MOVES THROUGH THE REGION. WITH ALL THE MOISTURE BEING FED
INTO THE REGION...WIDESPREAD HEAVY RAINFALL WILL BECOME POSSIBLE
WITH ONE TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS
CAPABLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TUESDAY NIGHT AND EARLY WEDNESDAY. THIS COULD CREATE THE
POTENTIAL FOR FLOODING.

THE COLD FRONT SHOULD MOVE INTO THE CWA EARLY WEDNESDAY AND EXIT
WEDNESDAY AFTERNOON WITH PRECIP EXITING BY WEDNESDAY EVENING.
BEHIND THE FRONT...NORTHWESTERLY FLOW AND COOLER/DRIER AIR ARE
EXPECTED TO FILTER INTO THE REGION FOR THURSDAY UNDERNEATH HIGH
PRESSURE. HIGH PRESSURE LOOKS TO PUSH EAST OF THE REGION FRIDAY
INTO THE WEEKEND WITH SOUTHERLY WINDS RETURNING AND TEMPERATURES
MORE CLOSER TO THE SEASONAL AVERAGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Nov 2, 5:06 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT NOV 2 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT SAT NOV 2 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
          HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SOUTHERLY WINDS WILL INCREASE SUNDAY AND MONDAY AHEAD OF THE NEXT
STORM SYSTEM THAT WILL AFFECT THE AREA EARLY NEXT WEEK. WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR LATE MONDAY INTO
WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY
TUESDAY AND TUESDAY NIGHT...BUT THE CHANCES OF ANY SEVERE WEATHER
WILL REMAIN VERY LOW.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:45 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more17 hr

Nearby

River Flood Advisories in Oklahoma, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.